Alert archive / Mississippi / River Flood Warnings in 2020

River Flood Warning 41, NWS Memphis, TN

February 8, 2020Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Feb 8, 2020, 7:22 PM CST for Monroe County, Mississippi. It took effect at Feb 10, 2020, 12:00 PM CST. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Feb 8, 2020, 7:22 PM CST (01:22 UTC)
In effect from
Feb 10, 2020, 12:00 PM CST
Expired
Feb 16, 2020, 6:18 AM CST
In force
6 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 28.57 ft at Feb 13, 2020, 3:00 PM CST.

actionminormoderate1520253002/0902/1002/1102/1202/1302/1402/1502/1602/17
Action stage
19 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 8, 5:38 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Feb 8, 5:38 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
538 PM CST Sat Feb 8 2020

.UPDATE...
See the 00z aviation discussion.

&&

.PREV DISCUSSION... /issued 348 PM CST Sat Feb 8 2020/

DISCUSSION...

A pleasant day ongoing across the Mid-South at this hour. Latest
GOES visible imagery shows clear skies across the area.
Temperatures range from the lower 40s to lower 50s with light
westerly winds. Latest surface analysis places an area of high
pressure over the Mid-South with a lee side 1001mb low just east
of the Rockies.

A prolonged period of heavy rainfall is expected across much of
the Mid-South this coming week. Models continue to advertise the
first round arriving Monday and continuing through Tuesday morning
as a slow-moving cold front moves into the area. QPF values range
from 3 inches over northeast Mississippi to 1.5 inches further
north. This front is expected to stall over north Mississippi and
be a trigger for at least one more round of heavy rainfall
Wednesday into Thursday. The exact axis of heavy rainfall is still
in question for the second round, as models differ on location of
a low pressure moving across the Lower Mississippi Valley. Either
way, the first round will set the stage for a potential flood
scenario across north Mississippi. Held off on a Hydrologic
Statement for now, as confidence in where the next round of heavy
rainfall is not quite high enough.

Behind the exiting front, a 1036mb high pressure center will
build into the Mid-South Thursday afternoon and remain in place
through much of the weekend. This will lead to a period of drying
as well as moderating temperatures by next weekend.

AC3

&&

.AVIATION...
/00z TAFs/

Light winds and a few high clouds will prevail this evening with
southeast winds increasing to 7-10 kts by sunrise. Mid-level
clouds will increase, mainly after 08z, with bases falling to 4-6
kft by 12z. There is a window between 12-18z and 18z where we may
see MVFR ceilings develop but confidence remains low at this time.
Generally dry weather is anticipated much of the day Sunday,
although a few AM showers are possible in the JBR area. South
winds will become gusty by mid/late morning, continuing throughout
the afternoon. Rain chances will increase from west to east Sunday
evening, with ceilings/visibility deteriorating as rain moves in.

MJ

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.

&&
Hazardous weather outlook, Feb 8, 3:06 AM CST, 16 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
306 AM CST Sat Feb 8 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-091115-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
306 AM CST Sat Feb 8 2020

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Excessive rainfall will be possible Monday and Tuesday over
northeast Mississippi, mainly south of a Charleston to Tupelo
line. This rainfall may increase the risk of areal flooding and
river flooding in the early to middle part of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 6:49 PM CSTRiver Flood WarningMEGTunica27 days
Feb 9, 3:05 AM CSTFlood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more4 days
Feb 8, 6:47 PM CSTRiver Flood WarningMEGLake22 days
Feb 9, 1:55 PM CSTRiver Flood WarningMEGBenton, Henry, Houston, Humphreys, Stewart48 hr

Nearby

River Flood Warnings in Mississippi, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.